Risk and return of short-duration equity investments
Georg Cejnek and
Otto Randl
Journal of Empirical Finance, 2016, vol. 36, issue C, 181-198
Abstract:
We analyze short-duration equity investments using traded claims on index dividends. We show that investment strategies with constant short maturity outperform a systematic long position in the underlying equity index on a risk-adjusted basis and in absolute terms. Furthermore, we find higher international diversification benefits for this strategy, compared to traditional equity indices. We relate the observed outperformance to market downside exposure, in particular an options-based downside risk factor. We use three alternative models to extract ex-ante risk premia implied in the prices of dividend derivatives and find evidence for substantial time variation in expected returns.
Keywords: Dividend derivatives; Short-maturity anomaly; Term structure of equity risk premia; Downside risk; Investment strategy (search for similar items in EconPapers)
JEL-codes: E43 G11 G12 G15 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0927539816300068
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:empfin:v:36:y:2016:i:c:p:181-198
DOI: 10.1016/j.jempfin.2016.01.017
Access Statistics for this article
Journal of Empirical Finance is currently edited by R. T. Baillie, F. C. Palm, Th. J. Vermaelen and C. C. P. Wolff
More articles in Journal of Empirical Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().